Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 16, 2021Morgan County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 16, 2021, 1:35 PM EDT for Morgan County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 1:35 PM EDT (17:35 UTC)
Expired
Jul 16, 2021, 2:00 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Wind
40

County Morgan County, GA

The radar

The Atlanta radar (KFFC), 103 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
926 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

438 
WWUS82 KFFC 161735
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
135 PM EDT Fri Jul 16 2021
 
GAZ047-049-161800-
Morgan GA-Walton GA-
135 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN AND
SOUTHEASTERN WALTON COUNTIES UNTIL 200 PM EDT...

At 135 PM EDT...a strong thunderstorm was over Hard Labor Creek State
Park, or 9 miles northwest of Madison...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Social Circle, Rutledge, North High Shoals, Bostwick, Good Hope,
Ebenezer, Hard Labor Creek State Park and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8353 3382 8351 3364 8340 3357 8363
      3369 8372 3383 8354
TIME...MOT...LOC 1735Z 240DEG 7KT 3365 8362 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 11:05 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 16, 11:05 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
1105 AM EDT Fri Jul 16 2021

.UPDATE...

No changes planned for the forecast.

41

&&

.PREV DISCUSSION... /Issued 442 AM EDT Fri Jul 16 2021/

SHORT TERM /Today through Saturday/...

As the short term period begins, the Bermuda High remains positioned
over the Atlantic coast, which will keep southerly low level flow in
place over the region. As a result, moist and humid conditions will
persist over north and central Georgia Friday and Saturday, with
dewpoints in the upper 60s to mid 70s and precipitable water values
expected to range from 1.5 to 2 inches. Some patchy fog is
anticipated in portions of central Georgia this morning. With high
temperatures forecast to mainly be in the low 90s across the area
and the deep atmospheric moisture, there will be ample instability
for the development of thunderstorms this afternoon and into the
evening. Chance PoPs are thus forecast across north and central
Georgia today. On Saturday, the Bermuda High will begin to shift
eastward as an upper trough approaches the area from the midwest.
The influence of the high will serve to slow the advancement of the
trough as it approaches. However, higher PoPs will be focused more
across north Georgia on Saturday. An isolated thunderstorm both days
could become strong to severe, capable of producing gusty winds and
frequent lightning. Considering the rich atmospheric moisture and
slow movement of the storms, it is also possible to see heavy
rainfall where stronger storms develop.

King

LONG TERM /Saturday Night through Thursday/...

No major changes to the long term forecast with typical summer-time
pattern with persistent low/mid level flow over the CWA, bringing
with it increased PoP chances through the latter half of the
weekend. By Monday, model guidance progs a low/mid level trough to
move into the area with a pseudo-stationary surface front
elongated across the SE US resulting in Likely PoPs across much of
north and central GA. Moving into midweek, the aforementioned
trough is ejects eastward, leaving the CWA in NW flow decreasing
PoPs across north GA. However, GFS/EURO show cut-off stacked low
over the ArkLaTex region, providing southerly flow across the
southern tier of the SE. Given that, decreased PoPs to Chance
across the far reaches of N GA while maintaining Likely for
south-central GA, depending on how far the moisture surge reaches
inland through midweek.

Morgan

&&

.AVIATION...
12Z Update...
Mainly VFR conditions are expected through the period. Some patchy
fog is present in central Georgia, but no visibility restrictions
have been observed at any TAF sites. The fog is expected to
dissipate by mid-morning. A cu field is expected to develop after
14Z, with BKN ceilings developing by 17Z. Scattered convection is
also expected this afternoon, warranting a TEMPO for TSRA at all
sites from 18-22Z, although SHRA/TSRA could persist beyond this
time. Winds will be primarily SW at 3-6 kts throughout the day
today, becoming light and variable overnight.

//ATL Confidence...12Z Update...
Medium confidence on timing of TSRA.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  71  89  70 /  40  30  50  30
Atlanta         90  72  89  71 /  40  30  50  40
Blairsville     86  66  82  65 /  40  40  70  60
Cartersville    92  71  88  69 /  40  30  60  50
Columbus        92  73  92  72 /  50  40  30  20
Gainesville     91  71  87  70 /  40  30  60  40
Macon           92  72  92  71 /  50  30  30  20
Rome            92  71  88  71 /  40  30  60  60
Peachtree City  90  71  90  70 /  40  40  40  30
Vidalia         91  72  91  73 /  40  30  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Morgan
AVIATION...41
Hazardous weather outlook, Jul 16, 12:10 PM EDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1210 PM EDT Fri Jul 16 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1210 PM EDT Fri Jul 16 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms capable of producing locally heavy
rainfall, gusty winds, and frequent lightning are possible this
afternoon and evening across north and central Georgia.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms capable of producing locally
heavy rainfall are possible across north and central Georgia
through Wednesday, mainly in the afternoon and evening. A few
storms could become strong with gusty winds and frequent
lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 16, 1:30 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
130 PM EDT Fri Jul 16 2021

GAZ039-051-062-161800-
Taliaferro GA-Wilkes GA-Warren GA-
130 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN WILKES
AND NORTHWESTERN WARREN COUNTIES UNTIL 200 PM EDT...

At 130 PM EDT...a strong thunderstorm was over Sandy Cross, or near
Crawfordville...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Sharon, Ficklin, Lundberg, Rocky Creek Fire Dept.,
Raytown and Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3361 8265 3355 8263 3351 8285 3368 8295
      3381 8271 3362 8262 3362 8263 3361 8262
TIME...MOT...LOC 1730Z 248DEG 7KT 3363 8283

WIND...40MPH
Special weather statement, Jul 16, 1:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
135 PM EDT Fri Jul 16 2021

GAZ047-049-161800-
Morgan GA-Walton GA-
135 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN AND
SOUTHEASTERN WALTON COUNTIES UNTIL 200 PM EDT...

At 135 PM EDT...a strong thunderstorm was over Hard Labor Creek State
Park, or 9 miles northwest of Madison...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Social Circle, Rutledge, North High Shoals, Bostwick, Good Hope,
Ebenezer, Hard Labor Creek State Park and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8353 3382 8351 3364 8340 3357 8363
      3369 8372 3383 8354
TIME...MOT...LOC 1735Z 240DEG 7KT 3365 8362

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:02 PM EDTSpecial Weather StatementFFCGlascock, Taliaferro, Warren43 min
Jul 16, 1:30 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes30 min
Jul 16, 1:46 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Oconee, Walton19 min
Jul 16, 1:58 PM EDTSpecial Weather StatementFFCWilkes32 min
Jul 16, 2:24 PM EDTSpecial Weather StatementFFCWarren36 min
Jul 16, 4:30 PM EDTSpecial Weather StatementFFCHancock30 min
Jul 16, 5:55 PM EDTSpecial Weather StatementFFCBaldwin35 min
Jul 16, 7:16 PM EDTSpecial Weather StatementFFCTreutlen29 min
Jul 16, 7:28 PM EDTSpecial Weather StatementFFCEmanuel32 min
Jul 16, 7:36 PM EDTSpecial Weather StatementFFCHall24 min
Jul 16, 7:56 PM EDTSpecial Weather StatementFFCTreutlen34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.